Please use this identifier to cite or link to this item: http://www.repositorio.ufop.br/handle/123456789/3367
Title: A numerical approach for equilibrium and stability analysis of slender arches and rings under contact constraints.
Authors: Silveira, Ricardo Azoubel da Mota
Nogueira, Christianne de Lyra
Gonçalves, Paulo Batista
Keywords: Support system
Arches
Rings
Tensionless foundation
Finite element method
Issue Date: 2013
Citation: SILVEIRA, R. A. da M.; NOGUEIRA, C. de L.; GONÇALVES, P. B. A numerical approach for equilibrium and stability analysis of slender arches and rings under contact constraints. International Journal of Solids and Structures, v. 50, n. 1, p. 147-159, jan. 2013. Disponível em: <https://www.sciencedirect.com/science/article/pii/S0020768312003988>. Acesso em: 09 set. 2013.
Abstract: Underground constructions, such as shafts, courtain walls, foundations, pipes and tunnels, use structural elements that are supported by a geological medium (soil or rock) or are used to support the geological medium loads. If the geological medium is unable to react under tension, the structural element is subjected to unilateral contact constraints and, during the deformation process, may loose contact with the surrounding medium at one or more regions. The present work proposes an alternative numerical methodology for the geometrically nonlinear analysis of structural systems under unilateral contact constraints. The nonlinear problem involves two different types of variables: the displacement field and the length and position of the contact regions. In order to solve the resulting algebraic nonlinear equations with contact constraints and obtain the structural equilibrium configuration, the present work proposes a two-level iteration solution strategy at each load step. The first solves the contact problem as a linear complementary problem using Lemke’s algorithm. The second updates the displacement field. A nonlinear beam-column element is used to model the structure, while a bed of springs is used to model the geological medium. The use of an updated Lagrangian formulation, together with continuation and optimization techniques minimize the errors along the equilibrium paths and enables one to trace convoluted non-linear equilibrium paths with a varying number of contact regions. Special attention is given to the behavior of curved unidimensional support systems such as arches and rings. The nonlinear behavior of four such support systems is studied. The results clarify the influence of the foundation position (above or below the structure) and its stiffness on the nonlinear behavior and stability of curved structures. Comparison of the present results with those found in literature demonstrates the accuracy and versatility of the proposed numerical strategy in the analysis of structural elements with unilateral contact constraints.
URI: http://www.repositorio.ufop.br/handle/123456789/3367
metadata.dc.rights.license: Permissão para depósito do artigo no Repositório da UFOP concedida pela International Journal of Solids and Structures. Número da licença: 3221320307197.
Appears in Collections:DECIV - Artigos publicados em periódicos

Files in This Item:
File Description SizeFormat 
ARTIGO_NumericalApproachEquilibrium.pdf2,12 MBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.